Utah, 2011Damaging Wind in Utah, June 30, 2011
June 30, 2011 · NWS GJT · 1 event in 1 county or zone
A strong Pacific trough moved across through the eastern Great Basin and produced strong thunderstorms and areas of heavy rainfall across northeast Utah.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Pacific trough moved across through the eastern Great Basin and produced strong thunderstorms and areas of heavy rainfall across northeast Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 30, 4:09 AM MST, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 30, 4:09 AM MST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
509 AM MDT THU JUN 30 2011
.SHORT TERM DISCUSSION...TODAY THROUGH FRIDAY NIGHT...
LATEST SATELLITE IMAGERY COMBINED WITH RUC ANALYSES SHOWED THE
PREVIOUSLY DISCUSSED PACIFIC LOW JUST NORTHEAST OF THE LAS VEGAS AREA
EARLY THIS MORNING. THUNDERSTORMS CONTINUED TO SWEEP NORTHEASTWARD
AHEAD OF THE SYSTEM IN A BROAD AREA OF DIVERGENCE AND DIFLUENCE OVER
EASTERN UTAH AND EXTREME WESTERN COLORADO. GFS AND ECMWF SEEMED
BETTER INITIALIZED AND BOTH SHOWED BETTER PLACEMENT OF THE LOW
CENTER AT 06Z. IN CONTRAST...THE NAM WAS AGAIN THE SLOWEST MODEL AND
HAD ALREADY FALLEN BEHIND REALITY BY 06Z. GFS40 WAS ONLY SLIGHTLY
FASTER THAN ECMWF SOLUTION THIS MORNING AND WAS THE FAVORED MODEL
IN THE SHORT TERM.
ACTIVE DAY IN STORE FOR THE REGION AS THE LOW LIFTS NORTHEASTWARD
ACROSS CENTRAL UTAH THIS MORNING THEN OVER WESTERN COLORADO DURING
THE AFTERNOON. AIRMASS HAS MOISTENED SIGNIFICANTLY OVER THE PAST 24
HOURS WITH PW VALUES RANGING FROM NEAR 0.50 TO 0.75 INCHES LIQUID
DUE IN PART TO SUBTROPICAL MOISTURE TAP IN PLACE FROM THE NORTHERN
MEXICAN PLATEAU. DYNAMIC FORCING SHOULD BE CONSIDERABLE TODAY AS
A COLD FRONT ASSOCIATED WITH THIS SYSTEM SWEEPS ACROSS EASTERN UTAH
THIS MORNING AND INTO WESTERN COLORADO DURING THE AFTERNOON.
MEANWHILE...MID AND UPPER LEVEL FORCING SHOULD BE CONSIDERABLE FOR
THIS TIME OF YEAR WITH THE PASSAGE OF THE UPPER LEVEL TROUGH. GIVEN
MOISTURE...LOW LEVEL CONVERGENCE AND UPPER LEVEL FORCING...BOOSTED
POPS OVER PREVIOUS FORECAST.
INCREASED INSTABILITY AND SHEAR ACROSS THE NORTH THIS AFTERNOON
COULD RESULT IN A FEW ORGANIZED CELLS WITH THE PRIMARY THREAT STRONG
WIND GUSTS. SPC HAS MADE MENTION OF THIS IN THEIR DAY 1 CONVECTIVE
DISCUSSION WHICH HAS A SMALL PORTION OF NORTHWEST COLORADO UNDER
SLIGHT RISK FOR SEVERE STORMS TODAY.
TROUGH AXIS MOVES EAST OF THE DIVIDE EARLY THIS EVENING. NVA ON THE
BACKSIDE OF THIS SYSTEM...COMBINED WITH DIURNAL COOLING WILL BRING
AND END TO SHOWERS ACROSS ALL BUT THE NORTHERN MOUNTAINS BY EARLY
EVENING. THEREAFTER...EXPECT CLEARING SKIES AND COOLER OVERNIGHT
LOWS.
FRIDAY AND FRIDAY NIGHT PROMISES NEAR NORMAL TEMPERATURES IN ZONAL
FLOW AND MOSTLY CLEAR SKIES. A FEW LATE AFTERNOON AND EARLY EVENING
STORMS ARE POSSIBLE OVER THE HIGHER PEAKS OF THE DIVIDE.
TEMPERATURES WILL BE CONSIDERABLY COOLER THIS AFTERNOON DUE TO
ADVECTION OF COLDER...INCREASED CLOUD COVER...AND THUNDERSTORM
ACTIVITY. COLDER OVERNIGHT LOWS ARE EXPECTED TONIGHT IN RESPONSE TO
CLEARING SKIES AND LIGHTER THAN NORMAL DRAINAGE WINDS. AS MENTIONED
PREVIOUSLY...TEMPERATURES MODERATE TO NEAR NORMAL FRIDAY AND FRIDAY
NIGHT.
.LONG TERM DISCUSSION...SATURDAY THROUGH WEDNESDAY...
LITTLE CHANGE TO THE LONG TERM FORECAST. HIGH PRESSURE WILL
STRENGTHEN OVER THE FOUR CORNERS DURING THE WEEKEND AND THEN REMAIN
ANCHORED THERE THROUGH MOST OF THE PERIOD. THE HIGH DOES BEGIN TO
GRADUALLY SHIFT WESTWARD LATE IN THE WORK WEEK. WITH TIME...MOISTURE
WILL SLOWLY CREEP UP FROM THE SOUTH INTO THE FORECAST AREA. ISOLATED
DIURNALLY ENHANCED CONVECTION WILL GENERALLY BE CONFINED TO THE
SOUTHEAST MOUNTAINS THROUGH THE HOLIDAY WEEKEND AT LEAST. A BETTER
SURGE WILL BEGIN ON MONDAY FROM THE BAJA REGION...AND THEN WILL
ROTATE THROUGH THE HIGH INTO THE EASTERN GREAT BASIN TOWARD MIDWEEK.
WITH TIME MOISTURE WILL INCREASE OVER OUR FORECAST AREA FOR A BETTER
CHANCE OF SHOWERS/THUNDERSTORMS MIDWEEK AND BEYOND.
ABOVE NORMAL TEMPERATURES LOOK TO REMAIN IN PLACE WITH READINGS NEAR
100 ACROSS THE DESERT VALLEYS TO THE LOW TO MID 70S IN THE MOUNTAIN
VALLEYS.
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT THE
REGION TODAY RESULTING IN STRONG OUTFLOW WINDS. FAST MOVING STORMS
WILL BE CAPABLE OF GENERATING WIND GUSTS OF 35 TO 45 MPH. STRONGER
CELLS WILL BE CAPABLE OF PRODUCING BRIEF MVFR VSBY IN MODERATE TO
HEAVY RAIN. CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST THIS
AFTERNOON AS THE STORM SYSTEM PASSES OVERHEAD. SHOWERS AND
THUNDERSTORMS WILL DIMINISH EARLY IN THE EVENING AND A RETURN
TO VFR CONDITIONS IS EXPECTED REGION WIDE FOR THE REMAINDER OF THE
NIGHT.
&&
.FIRE WEATHER...
AS THE UPPER LEVEL LOW CENTER EJECTS ACROSS THE NORTHWEST CORNER OF
COLORADO TODAY...STRONG WINDS WILL AGAIN DEVELOP OVER THE SOUTHWEST
CORNER OF COLORADO EARLY IN THE AFTERNOON. BY LATE AFTERNOON THE
WINDS WILL BECOME MORE WESTERLY AS THE TROUGH AXIS MOVES EAST OF THE
AREA. THIS WESTERLY FLOW WILL BRING DRIER AIR INTO THE FOUR CORNERS
WITH RELATIVE HUMIDITY LEVELS AGAIN DROPPING TO CRITICALLY LOW
VALUES. THE STRONG WINDS AND CONTINUED DRY CONDITIONS WILL COMBINE TO
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN SOUTHWEST BELOW 8000
FEET WHERE FUELS ARE CRITICALLY DRY.
A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM THIS
EVENING. THE AREAS COVERED BY THIS WARNINGS ARE THE LOWER ELEVATIONS
OF FAR SOUTHWEST COLORADO...WHERE FUELS ARE CONSIDERED CRITICALLY
DRY.
&&
.HYDROLOGY...
HOT TEMPERATURES CONTINUE THE SNOWMELT RUNOFF FROM HIGH ELEVATION
SNOWPACK. THEREFORE RIVER LEVELS WILL REMAIN HIGH THIS WEEK. MANY
RIVERS ARE ABOVE BANKFULL WITH A FEW ABOVE FLOOD STAGE.
SOME RIVER POINTS WILL INCREASE AGAIN THE END OF THE WEEK INCLUDING
THE GREEN AT JENSEN AND DUCHESNE AT RANDLETT. THE DUCHESNE RIVER MAY
SEE SOME THE HIGHEST PEAK OF THE SEASON.
WATERWAYS REMAIN DANGEROUS DUE TO FAST MOVING COLD WATER AND THE
POTENTIAL FOR BANK EROSION.
CURRENT HIGHLIGHTS IN EFFECT INCLUDE...
...FLOOD WARNINGS...
IN EASTERN UTAH...
GREEN RIVER...
...WESTERN GRAND AND EASTERN EMERY COUNTY UNTIL 900 AM MONDAY.
...NEAR JENSEN UTAH UNTIL FURTHER NOTICE.
FROM MELTING SNOW
...NORTHWEST UINTAH COUNTY UNTIL FURTHER NOTICE.
IN WESTERN COLORADO...
COLORADO RIVER...
...NEAR CAMEO UNTIL FURTHER NOTICE
...FLOOD ADVISORIES...
IN WESTERN COLORADO...
...EAGLE CO UNTIL TODAY...
...ROUTT CO UNTIL TODAY...
COLORADO RIVER...
...NEAR THE COLORADO-UTAH STATELINE UNTIL FURTHER NOTICE.
EAGLE RIVER...
...NEAR GYPSUM UNTIL FRIDAY AFTERNOON.
...NEAR DOTSERO INCLUDING GLENWOOD CANYON THROUGH FRIDAY.
IN EASTERN UTAH...
GREEN RIVER...
...EASTERN DAGGETT COUNTY UNTIL 530 PM SUNDAY.
COLORADO RIVER...
...NEAR THE COLORADO-UTAH STATELINE UNTIL FURTHER NOTICE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
ZONE 207 BELOW 8000 FEET.
UT...NONE.
&&
SHORT TERM.....NL
LONG TERM......EH
AVIATION.......NL
FIRE WEATHER...JOE+EH
HYDROLOGY......ASHazardous weather outlook, Jun 30, 9:00 AM MST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1000 AM MDT THU JUN 30 2011
COZ001>014-017>023-UTZ022>025-027>029-011200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
1000 AM MDT THU JUN 30 2011
...SEVERE THUNDERSTORM WATCH 576 IN EFFECT UNTIL 6 PM THIS EVENING
FOR EASTERN UTAH AND MUCH OF WESTERN COLORADO...
...RED FLAG IN EFFECT FOR THE VALLEYS OF SOUTHWEST COLORADO THIS
AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS...SOME SEVERE...WILL CONTINUE THROUGH THIS
EVENING. STRONG...DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL
WILL BE POSSIBLE WITH THE STRONGEST STORMS.
ABOVE NORMAL TEMPERATURES DURING THE PREVIOUS FEW DAYS WILL KEEP
RIVERS RUNNING HIGH AND FAST THROUGH TONIGHT. NUMEROUS FLOOD
ADVISORIES AND WARNINGS REMAIN IN EFFECT FOR MUCH OF NORTHWEST
COLORADO AND NORTHEAST UTAH.
PLEASE VISIT THE NATIONAL WEATHER SERVICE GRAND JUNCTION WEBSITE AT
WEATHER.GOV/GJT FOR THE LATEST INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY EVENING. HOT
AND DRY CONDITIONS RETURN SATURDAY THROUGH THE FIRST PART OF THE WEEK
WITH STORMS POSSIBLE OVER THE HIGHER TERRAIN AS MOISTURE WORKS ITS
WAY IN BY EARLY NEXT WEEK FROM THE SOUTH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
TGJT
In the hours before
Special weather statement, Jun 30, 9:07 AM MST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1007 AM MDT THU JUN 30 2011
UTZ025-027-301645-
ARCHES/GRAND FLAT UT-TAVAPUTS PLATEAU UT-
1007 AM MDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAND COUNTY UNTIL
1045 AM MDT...
AT 959 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF GREEN RIVER...MOVING NORTHEAST
AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREEN RIVER...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRIEF TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE
ON A FLOODED ROADWAY.
LAT...LON 3892 11016 3893 11014 3895 11015 3944 10990
3942 10952 3882 10997 3890 11018
ASSpecial weather statement, Jun 30, 9:39 AM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1039 AM MDT THU JUN 30 2011
COZ004-005-013-301730-
ELKHEAD AND PARK MOUNTAINS CO-FLATTOPS CO-UPPER YAMPA RIVER BASIN CO-
1039 AM MDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROUTT COUNTY UNTIL 1130
AM MDT...
AT 1033 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF OAK CREEK...OR 29 MILES
SOUTHEAST OF CRAIG...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STEAMBOAT SPRINGS...
MILNER...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4064 10668 4054 10669 4050 10666 4045 10667
4042 10665 4019 10701 4031 10722 4074 10680
MDASpecial weather statement, Jun 30, 9:39 AM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1039 AM MDT THU JUN 30 2011
UTZ024-025-301730-
EASTERN UINTA BASIN UT-TAVAPUTS PLATEAU UT-
1039 AM MDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UINTAH COUNTY UNTIL
1130 AM MDT...
AT 1033 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 26 MILES EAST OF SUNNYSIDE...OR 41 MILES NORTH
OF GREEN RIVER...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL UINTAH COUNTY.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRIEF TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE
ON A FLOODED ROADWAY.
LAT...LON 4018 10962 4005 10934 3948 10982 3957 11003
AS
Special weather statement, Jun 30, 9:51 AM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1051 AM MDT THU JUN 30 2011
COZ009-011-301730-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN CO-GRAND AND BATTLEMENT
MESAS CO-
1051 AM MDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DELTA AND EASTERN MESA
COUNTIES UNTIL 1130 AM MDT...
AT 1043 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR DELTA...OR 23 MILES NORTHWEST
OF MONTROSE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ORCHARD CITY...
CEDAREDGE...
COLLBRAN...
CORY...
ECKERT...
GRAND MESA...
PLATEAU CITY...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRIEF TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE
ON A FLOODED ROADWAY.
LAT...LON 3917 10757 3867 10806 3877 10825 3923 10797
3924 10795 3925 10796 3932 10792
ASSpecial weather statement, Jun 30, 10:17 AM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1117 AM MDT THU JUN 30 2011
COZ011-012-014-301745-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN CO-UPPER GUNNISON RIVER
VALLEY CO-WEST ELK AND SAWATCH MOUNTAINS CO-
1117 AM MDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN GUNNISON...
SOUTHEASTERN DELTA AND NORTHEASTERN MONTROSE COUNTIES UNTIL 1145 AM
MDT...
AT 1113 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF MONTROSE...MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CRAWFORD...
MAHER...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3882 10765 3870 10744 3846 10781 3855 10795
MA
Special weather statement, Jun 30, 10:43 AM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1143 AM MDT THU JUN 30 2011
UTZ025-027-301815-
ARCHES/GRAND FLAT UT-TAVAPUTS PLATEAU UT-
1143 AM MDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAND COUNTY UNTIL 1215
PM MDT...
AT 1137 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 18 MILES NORTH OF CASTLE VALLEY...MOVING NORTH
AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...AREAS ALONG
INTERSTATE 70...44 MILES EAST OF GREEN RIVER UTAH...AND
MAINLY RURAL AREAS OF CENTRAL GRAND COUNTY.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3932 10952 3936 10922 3880 10919 3879 10947
MA
Thunderstorm Wind, Uintah
- When
- June 30, 10:54 AM MST to 11:00 AM MST
- Where
- Uintah County, 2.73 mi ESE of Little Bonanza
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.020, -109.170
Thunderstorm winds gust to 60 mph were accompanied by pea size hail at Bonanza.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Wisconsin, June 30, 20111 death · 3 injured · $240,000 · 71 kt wind · 3 events
- Hail and Damaging Winds in Illinois, June 30, 2011$18 million · 2.75 in hail · 20 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 30, 20111 death · 3 events
- Debris Flow in Colorado, June 30, 20111 death · 1 event
- Tornado and Heavy Rain in Texas, June 30, 20111 injured · $500,000 · EF1 · 2 events
- Hail and Damaging Winds in Colorado, June 30, 20112 injured · $400,000 · 1.25 in hail · 18 events
- Hail and Damaging Winds in Texas, June 30, 2011$425,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Nebraska, June 30, 2011$105,000 · 1.5 in hail · 22 events
- Damaging Winds in South Dakota, June 30, 2011$104,000 · 61 kt wind · 12 events
- Hail and Damaging Winds in Florida, June 30, 2011$39,000 · 56 kt wind · 19 events
- Damaging Winds and Lightning Strike in Georgia, June 30, 2011$60,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds and Waterspout in Lake Michigan, June 30, 2011$50,000 · 82 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331651.